Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 4, 2005, 5:42 PM CDT for Burnet County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 4, 2005, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 042245
FFWEWX
TXC053-050045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL 745 PM CDT
* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE NORTHEAST CORNER
OF THE COUNTY. MOVEMENT WAS SLOWLY SOUTHWARD.
* THE STORM PRODUCING VERY HEAVY RAIN WILL IMPACT THE CITIES OF
OKALLA AND BRIGGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3085 9827 3085 9790 3092 9786 3103 9792
3103 9814
$$2 follow-up statements
000
WGUS74 KEWX 042306
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT THU AUG 4 2005
TXC053-050045-
BURNET TX-
605 PM CDT THU AUG 4 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BURNET
COUNTY...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS
LOCATED 7 MILES NORTH OF BRIGGS...OR ABOUT 11 MILES SOUTH OF COPPERAS
COVE. THE THUNDERSTORM WITH WAS NEARLY STATIONARY BUT WAS WEAKENING.
THE THIS THUNDERSTORM WITH RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF NORTHEAST BURNET COUNTY.
LAT...LON 3085 9827 3085 9790 3092 9786 3103 9792
3103 9814
$$000
WGUS74 KEWX 042334
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT THU AUG 4 2005
TXC053-042342-
BURNET TX-
632 PM CDT THU AUG 4 2005
...THE FLASH FLOOD WARNING FOR BURNET COUNTY IS CANCELLED...
THE THUNDERSTORMS ACROSS THE COUNTY HAVE DISSIPATED. NO REPORTS OF FLASH
FLOODING HAVE BEEN RECEIVED BY THE SHERIFFS OFFICE.
LAT...LON 3085 9827 3085 9790 3092 9786 3103 9792
3103 9814
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:46 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 4, 4:46 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 PM CDT THU AUG 4 2005 .UPDATE... UPDATED FORECAST TO TWEAK POPS FOR THIS EVENING BASED ON LATEST RADAR TRENDS AND ADD MENTION OF LOCALLY HEAVY RAINFALL FOR OUR NORTHERN TIER OF COUNTIES. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 347 PM CDT THU AUG 4 2005) DISCUSSION... HIGH ALOFT IS NORTHWEST OF SOUTH CENTRAL TEXAS THIS MORNING...AND IS FORECAST TO BUILD SLOWLY SOUTH AND SOUTHEAST THE NEXT FEW DAYS. IN THE MEANTIME...WEAK LARGE SCALE TROF LINGERS ALOFT OVER THE AREA IN LIGHT WIND FIELD AND IS FORECAST TO DRIFT EAST OF SOUTH CENTRAL TEXAS NEXT WEEK...AS A WEAK SUMMER SUBTROPICAL HIGH SLOWLY EVOLVES OVER THE AREA FROM THE WEST. THROUGH THIS EVENING...THE 500 TO 200 HPA LOW HAS MOVED WEST OF RIO GRANDE...WITH LARGE SCALE TROF OVER AREA. LEFT OVER DAYTIME SHOWERS OR THUNDERSTORMS EXPECTED TO LINGER THROUGH PART OF THE EVENING...THEN DECREASE LATER TONIGHT...EXCEPT FOR NORTH PART OF SOUTH CENTRAL TEXAS...OVER THE HILL COUNTRY...WHERE MESO BOUNDARY TO THE NORTH MAY KEEP SHOWERS ACITIVE A LITTLE LONGER. ON FRIDAY THROUGH SUNDAY...TROF CONTINUES AT 700 TO 250 HPA OVER THE AREA. THIS PATTERN COMBINED WITH DAYTIME HEATING SUPPORTS CONTINUED SUMMER DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS FRIDAY THROUGH SUNDAY. ON MONDAY...700 TO 250 HPA TROF IS FORECAST TO DRIFT SLOWLY EAST. LAST SEVERAL FORECAST CYCLES CONT TO SHOW THE MONDAY UPPER LEVEL TROF NEAR ENOUGH TO SOUTH CNTRL TX TO WARRANT MENTION OF WDLY SCT SHOWERS OR THUNDERSTORMS MONDAY. BY TUESDAY TO THURSDAY OF NEXT WEEK...FORECASTS SHOW RIDGE ALOFT SLOWLY BUILDING OVER THE AREA FROM THE WEST. WILL KEEP ISOLATED TO WDLY SCT SHOWERS OR THUNDERSTORMS OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS TUESDAY TO THURSDAY... CLOSER TO WEAK LOW ALOFT FCST TO BE EAST OF SOUTH TEXAS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/13/PM
Hazardous weather outlook, Aug 4, 5:13 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 4 2005 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING OVER MAINLY THE NORTHERN HALF OF SOUTH CENTRAL TEXAS AND ALONG THE RIO GRANDE PLAINS. SOME OF THESE STORMS COULD MOVE VERY SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE BRIEF FLOODING OF SMALL STREAMS AND URBAN AREAS. GUSTY WINDS ARE ALSO POSSIBLE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:36 PM CDT | Flash Flood Warning | EWX | Gillespie | 114 min |
| Aug 4, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Aug 4, 2:02 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 4, 4:53 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Aug 4, 5:18 PM CDT | Flash Flood Warning | EWX | Williamson | 117 min |
| Aug 4, 6:03 PM CDT | Flash Flood Warning | EWX | Gillespie | 117 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.